MAUDE Adverse Event Report: MICROVENTION INC. WEB ANEURYSM EMBOLIZATION SYSTEM; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC. WEB ANEURYSM EMBOLIZATION SYSTEM; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W2-8-5-MVI-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm expansion (4597)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation findings items returned: - n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications: potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings: ¿ advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.¿ do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.¿ the web embolization device cannot be detached with any other power source other than a web detachment control device.Ensure that at least two web detachment control devices are available before initiating an embolization.Procedure - instructions for use: detachment of the web embolization device 34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.Investigation conclusion the physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
As reported thru the web pas clinical study: event start date: 16-may-2024 post operative days: 207.Event description: date of original surgery was (b)(6) 2023 - at the 6-month visit the area of residual aneurysm close to the neck appears to have increased due to migration of the web further into the dome of the aneurysm or web compaction.Additional treatment is being considered but not scheduled or confirmed.Amount of residual increase is not known.W2-8-5 sl, via 027 used.Note: site queried to report the web compaction as a te leading to ae4.Event term: increased residual aneurysm location of aneurysm - ruptured anterior communicating artery complex (grade 1: asymptomatic, or minimal headache and slight nuchal rigidity.Was this a serious ae?: no site assessed relationship to study device: possible site assessed relationship to index endovascular procedure: possible relationship to use of ancillary device: not related relationship to study disease: possible relationship to concomitant disease: possible relationship to study device : causal relationship to index endovascular procedure: possible relationship to use of ancillary device: not related relationship to study disease: possible relationship to concomitant disease: not related ae outcome: ongoing - no intervention is indicated - patient asymptomatic - retreatment is being considered but not confirmed/ scheduled.There was no reported device malfunction, however, as it is noted possible, probable or causal relation to study device or index procedure, this incident is being reported.
 
Additional Manufacturer Narrative
The new information and the corrected data in d1 does not have any impact on the incident or investigative findings submitted on earlier reports.The h6 codes and h11 investigation results stand as previously submitted.
 
Event or Problem Description
Additional information received regarding web-36-001 notes imaging at the 6-month visit showed compaction of the web device with interval growth of the target aneurysm.Retreatment was performed on (b)(6) 2024 by y-stenting and coiling and the patient was discharged home on (b)(6) 2024.No other clarification was provided.

Brand Name
WEB ANEURYSM EMBOLIZATION SYSTEM
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19580909
Report Number2032493-2024-00482
Device Sequence Number17989940
Product Code OPR
UDI-Device Identifier00842429107164
UDI-Public(01)00842429107164(11)230518(17)280430(10)0000363558
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberW2-8-5-MVI-3
Device Lot Number0000363558
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIA 027, DETAILS UNKNOWN; W2-8-5 SL, DETAILS UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexFemale
Patient Weight53 KG